Alert archive / Massachusetts / Small Craft Advisories in 2011

Small Craft Advisory 83, NWS Boston/Norton, MA

July 16, 2011

NWS Boston/Norton, MA issued this small craft advisory at Jul 16, 2011, 4:07 PM EDT. It took effect at Jul 17, 2011, 2:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 16, 2011, 4:07 PM EDT (20:07 UTC)
In effect from
Jul 17, 2011, 2:00 PM EDT
Expired
Jul 17, 2011, 9:00 PM EDT
In force
7 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

458 
WHUS71 KBOX 162007
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
407 PM EDT SAT JUL 16 2011

ANZ230>237-251-170415-
/O.NEW.KBOX.SC.Y.0083.110717T1800Z-110718T0100Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
407 PM EDT SAT JUL 16 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 9 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM EDT SUNDAY. 

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25
  KT. SEAS 2 TO 3 FEET.

* FORECAST CONFIDENCE...STRONGEST WINDS NEAR SHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
087 
WHUS71 KBOX 170118
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
918 PM EDT SAT JUL 16 2011

ANZ230>237-251-170930-
/O.CON.KBOX.SC.Y.0083.110717T1800Z-110718T0100Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
918 PM EDT SAT JUL 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM EDT
SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30
  KT. SEAS 2 TO 4 FEET.

* FORECAST CONFIDENCE...HIGH.  STRONGEST WINDS NEAR SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
387 
WHUS71 KBOX 170710
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
310 AM EDT SUN JUL 17 2011

ANZ250-254>256-171600-
/O.NEW.KBOX.SW.Y.0035.110718T0000Z-110718T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
310 AM EDT SUN JUL 17 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 PM
THIS EVENING TO 6 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 8 PM THIS
EVENING TO 6 PM EDT MONDAY. 

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ235-237-171600-
/O.EXT.KBOX.SC.Y.0083.110717T1800Z-110718T2200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
310 AM EDT SUN JUL 17 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 PM EDT MONDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25
  KT THIS AFTERNOON. SEAS 3 TO 5 FEET...PERSISTING THROUGH MONDAY.

* FORECAST CONFIDENCE...HIGH. STRONGEST WINDS NEAR SHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230>234-236-251-171600-
/O.CON.KBOX.SC.Y.0083.110717T1800Z-110718T0100Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-NARRAGANSETT BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
310 AM EDT SUN JUL 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 9 PM EDT THIS EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25
  KT. SEAS 2 TO 4 FEET...EXCEPT 1 TO 3 FEET IN BOSTON HARBOR AND
  NARRAGANSETT BAY.

* FORECAST CONFIDENCE...HIGH. STRONGEST WINDS NEAR SHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
984 
WHUS71 KBOX 171601 AAA
MWWBOX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
1201 PM EDT SUN JUL 17 2011

ANZ230>234-236-251-180015-
/O.CON.KBOX.SC.Y.0083.110717T1800Z-110718T0100Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-NARRAGANSETT BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
1201 PM EDT SUN JUL 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

* FORECAST CONFIDENCE...HIGH. STRONGEST WINDS NEAR SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-180015-
/O.CON.KBOX.SC.Y.0083.110717T1800Z-110718T2200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1201 PM EDT SUN JUL 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

* FORECAST CONFIDENCE...HIGH. STRONGEST WINDS NEAR SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254>256-180015-
/O.CON.KBOX.SW.Y.0035.110718T0000Z-110718T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1201 PM EDT SUN JUL 17 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
8 PM THIS EVENING TO 6 PM EDT MONDAY...

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
904 
WHUS71 KBOX 172030 AAA
MWWBOX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
430 PM EDT SUN JUL 17 2011

ANZ235-237-180100-
/O.EXT.KBOX.SC.Y.0083.000000T0000Z-110718T0100Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
430 PM EDT SUN JUL 17 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 2 TO 4 FEET.

* FORECAST CONFIDENCE...HIGH. STRONGEST WINDS NEAR SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230>234-236-251-180100-
/O.CON.KBOX.SC.Y.0083.000000T0000Z-110718T0100Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-NARRAGANSETT BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
430 PM EDT SUN JUL 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

* FORECAST CONFIDENCE...HIGH. STRONGEST WINDS NEAR SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254>256-180430-
/O.CON.KBOX.SW.Y.0035.110718T0000Z-110718T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
430 PM EDT SUN JUL 17 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
8 PM THIS EVENING TO 6 PM EDT MONDAY...

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
043 
WHUS71 KBOX 180059
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
859 PM EDT SUN JUL 17 2011

ANZ230>234-236-251-180200-
/O.EXP.KBOX.SC.Y.0083.000000T0000Z-110718T0100Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-NARRAGANSETT BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
859 PM EDT SUN JUL 17 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM EDT THIS EVENING...

WINDS HAVE DIMINISHED BELOW 25 KT.

$$

ANZ235-237-180200-
/O.EXP.KBOX.SC.Y.0083.000000T0000Z-110718T0100Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
859 PM EDT SUN JUL 17 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM EDT THIS EVENING...

WINDS HAVE DIMINISHED BELOW 25 KT.

$$

ANZ250-254>256-180900-
/O.CON.KBOX.SW.Y.0035.000000T0000Z-110718T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
859 PM EDT SUN JUL 17 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 6 PM EDT MONDAY...

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jul 16, 3:57 PM EDT, 10 minutes earlier.

Area forecast discussion, Jul 16, 3:57 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
357 PM EDT SAT JUL 16 2011

.SYNOPSIS...
HIGH PRESSURE SOUTH OF NEW ENGLAND WILL BEGIN TO CIRCULATE WARMER
TEMPERATURES INTO THE REGION SUNDAY. HOWEVER WEST WINDS SUNDAY WILL
TEND TO KEEP HUMIDITY LEVELS MANAGEABLE. A COLD FRONT WILL AFFECT
SOUTHERN NEW ENGLAND LATE MONDAY AND EARLY TUESDAY BRINGING A CHANCE
OF THUNDERSTORMS. HIGH PRESSURE BRIEFLY FOLLOWS WITH DRY WEATHER ON
WEDNESDAY. HOT HUMID WEATHER RETURNS FOR THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 5 AM SUNDAY/...

4 PM UPDATE...

DESPITE MODEST CU FIELD ON SEABREEZE BOUNDARIES ACROSS RI AND
SOUTHEAST MA LATE THIS AFTERNOON...STILL EXPECTED MID LEVEL
SUBSIDENCE INVERSION TO CAP ANY SHOWER DEVELOPMENT. HAD ONE OR TWO
ECHOES TRY TO EVOLVE NEAR EWB AND HYA EARLIER HOWEVER MID LEVEL CAP
WON OUT. AWAY FROM THE SEABREEZE BOUNDARIES THE STRONG JULY SUN HAS
RESULTED IN A VERY DEEP MIXED LAYER WHICH HAS RESULTED IN SFC DEW
PTS FALLING INTO THE U40S AND L50S ACROSS THE INTERIOR. THIS WILL
PRECLUDE SHOWER DEVELOPMENT AS WELL.

SO OVERALL EXPECT PLEASANT BUT WARM CONDITIONS THIS EVENING AND
CONTINUING OVERNIGHT AS WEST-SOUTHWEST CONTINENTAL WIND TRAJECTORY
LIMITS COOLING TONIGHT. THIS WIND DIRECTION WILL ALSO REDUCE AREAL
COVERAGE OF ANY FOG TONIGHT...WHICH SHOULD BE PATCHY AND CONFINED TO
THE VALLEYS AND THE TYPICAL AREAS OF SOUTHEAST MA.

&&

.SHORT TERM /5 AM SUNDAY THROUGH 5 AM MONDAY/...
SUNDAY...

ANOTHER WARM DAY WITH LITTLE RELIEF AT AREA BEACHES AS WEST WINDS
RESULT IN VERY WARM CONDITIONS REGIONWIDE.  850 TEMPS WARM TO +17C
ALONG WITH A DEEP MIXED LAYER TO 800 MB OR SO ALONG WITH WESTERLY
WINDS IN THIS LAYER.  SO DOWNSLOPE WIND COMPONENT WILL YIELD
ADDITIONAL ADIABATIC WARMING. SO SIDED WITH THE WARMER MAVMOS GUID
WITH WARMEST TEMPS IN EASTERN MA INCLUDING METRO BOSTON. THUS EXPECT
WARM TEMPS AT AREA BEACHES WITH SLIGHTLY COOLER TEMPS ACROSS THE
ISLANDS.

BREEZY CONDITIONS TOMORROW WITH WEST WINDS INCREASING TO 15-20 MPH
AND GUSTING TO 25-30 MPH LATE IN THE DAY!  DRY NORTHWEST FLOW ALOFT
CONTINUES.

SUNDAY NIGHT...

WARM NIGHT WITH WEST WINDS CONTINUING. ALL MODEL GUID CONTINUES DRY
WEATHER OVER THE AREA WITH THE GFS BEING THE EXCEPTION. NOT SURE
WHAT THE POTENTIAL TRIGGER WOULD BE. APPEARS ANY JET ENERGY REMAINS
WELL NORTH OF THE REGION. GFS MOS ALSO SUPPORTING DRY WEATHER. SO
WILL CONTINUE WITH A DRY/WARM FORECAST.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...

BIG PICTURE...
UPPER RIDGE OVER THE PLAINS STRETCHES FROM BORDER TO BORDER WITH
PLENTY OF HOT AIR UNDERNEATH.  SHORTWAVE CRESTING THE RIDGE PASSES
NORTH OF NEW ENGLAND SUNDAY AND DRAWS UPPER LOW PRESSURE SOUTH OVER
QUEBEC.  THIS IN TURN CREATES A MORE NORTHWEST-SOUTHEAST UPPER FLOW
ACROSS NEW ENGLAND AND MAKES ROOM FOR A COLD FRONT TO MOVE SOUTH
ACROSS THE REGION.  UPPER RIDGE...OR A PORTION OF IT...SHIFTS EAST
THURSDAY AND MOVES SOME OF THE PLAINS HEAT INTO THE NORTHEAST USA
FOR LATE WEEK.

MONDAY...
SHORTWAVE PASSING NORTH OF NEW ENGLAND PUSHES A COLD FRONT SOUTH OUT
OF CANADA.  WINDS AT 500 MB FORECAST AT 30-40 KNOTS WITH HIGH
DEWPOINTS AND PRECIP WATER VALUES 1.75 TO 2 INCHES.  STABILITY
PARAMETERS FAVORABLE WITH FORECAST CAPES IN THE 1000-2000 JOULE
RANGE...LI OF -6...TOTALS IN THE LOW TO MID 50S...AND MID LEVEL
LAPSE RATES AROUND 6.5C/KM.  WILL EXPECT DEVELOPING CB/S WITH
HIGH-END CHANCE/LOW-END LIKELY POPS IN THE AFTERNOON AND EARLY
NIGHT.  HEAVY DOWNPOURS POSSIBLE...PERHAPS A FEW STRONG WIND GUSTS
AS WELL.

850 MB TEMPS FORECAST AT 16-18C...WHICH WOULD SUPPORT MAX TEMPS IN
THE UPPER 80S AND LOWER 90S.  WE WENT A COUPLE OF DEGREES ABOVE
GUIDANCE...ROUGHLY 85-90...BUT THIS WILL BE TOO COOL IF THE 850 MB
TEMPS ARE FULLY MIXED.

MONDAY NIGHT-TUESDAY...
MAIN CONCERN PAST COUPLE OF NIGHTS HAS BEEN WITH THE PASSAGE OF THIS
SYSTEM WITH FASTER MODELS BRINGING FROPA MONDAY EVENING AND THE
SLOWER MODELS/ENSEMBLE MEMBERS WAITING UNTIL TUESDAY.  THE CURRENT
FORECAST USES A BLEND OF GFS AND ECMWF VALUES...AND BRINGS
FROPA/WINDSHIFT LATE MONDAY NIGHT.  THIS WILL MEAN CONTINUED CHANCE
OF SHOWERS/TSTMS THE FIRST HALF OF THE NIGHT FOLLOWED BY DIMINISHING
POPS LATE NIGHT AND EARLY TUESDAY.  DRIER AIR/LOWER DEWPOINTS THEN
WORK IN DURING TUESDAY.  THE ECMWF SHOWS LINGERING INSTABILITY OVER
SOUTHERN NEW ENGLAND TUESDAY WHICH WOULD SUGGEST LINGERING CHANCE OF
SHOWERS.  FOR NOW WILL GO WITH A DRY FORECAST.

WEDNESDAY...
HIGH PRESSURE BUILDS OVER THE AREA...THEN MOVES OFFSHORE IN THE
AFTERNOON.  OVERALL A DRY DAY WITH INCREASING HIGH CLOUDS LATE.

WEDNESDAY NIGHT THROUGH FRIDAY...
THE PLAINS UPPER RIDGE SHIFTS EAST.  MUCH WARMER/HOTTER AIR MOVES
INTO THE NORTHEAST USA.  THE LEADING EDGE MOVES ACROSS NEW ENGLAND
WEDNESDAY NIGHT...AND COULD TRIGGER A SHOWER/TSTM.  FOR NOW WE WILL
GO WITH SLIGHT CHANCE POPS.  850 MB TEMPS RETURN TO AROUND 18-20C
THURSDAY-FRIDAY SO MAX TEMPS SHOULD BE AROUND 90F OR IN THE 90S.
THE SOUTHWEST SURFACE FLOW SHOULD ALSO BRING A RETURN OF HIGHER
HUMIDITY VALUES.  LOW CONFIDENCE ON ANY TSTMS...700 MB TEMPS ARE
EXPECTED AT 11-14C WHICH WOULD CAP MOST CONVECTION...SO NONE ARE
MENTIONED AT THIS TIME.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

THROUGH 00Z...HIGH CONFIDENCE FOR VFR. MDT CU TO PERHAPS SOME TCU
SHOULDN/T GROW INTO ANY SHOWERS. THUS DRY WEATHER SHOULD PREVAIL
WITH SCT- BKN050-060.

AFTER 00Z...HIGH CONFIDENCE FOR VFR AND LIGHT WEST WINDS. PATCHY
LATE NIGHT MVFR-IFR FOG POSSIBLE BUT THIS WILL LIMITED GIVEN THE
WESTERLY CONTINENTAL FLOW.

SUNDAY AND SUNDAY NIGHT...HIGH CONFIDENCE FOR VFR CONTINUES. GUSTY
WSW WINDS LIKELY WITH GUSTS UP TO 25 KT INTO THE EVENING HOURS OVER
LAND. LESS WIND FOR CAPE COD AND THE ISLANDS.

KBOS TERMINAL...
HIGH CONFIDENCE FOR VFR CONTINUES. SEA BREEZE THIS AFTERNOON WILL
VEER TO SSW THIS EVENING AND THEN WSW LATE. VFR CONTINUES SUN AND
SUN NIGHT HOWEVER WINDS SUNDAY WILL BE WEST 15-25 KT.

OUTLOOK...MON THROUGH WEDNESDAY...

GENERALLY VFR.  AREAS OF IFR/LIFR POSSIBLE IN LATE NIGHT AND EARLY
MORNING FOG...ESPECIALLY EARLY MONDAY AND TUESDAY MORNINGS.
POTENTIAL FOR BRIEF MVFR/IFR MONDAY AFTERNOON AND NIGHT IN
SHOWERS/TSTMS. POTENTIAL FOR STRONG WIND GUSTS AND HEAVY DOWNPOURS
IN ANY THUNDERSTORMS.  MEDIUM CONFIDENCE.

&&

.MARINE...

TONIGHT...
LOCAL SEABREEZES WILL VEER TO THE WSW TONIGHT. DRY WEATHER WITH GOOD
VSBY SHOULD PREVAIL.

SUN...
WEST WINDS INCREASE NEAR SHORE TO AROUND 25 KT AFT 2 PM. THUS SCA
FOR THE NEAR SHORE WATERS. DRY WEATHER AND GOOD VSBY PREVAIL.

SUN NGT...
WEST WINDS CONTINUE BUT DIMINISH SHORTLY AFTER SUNSET.  ANY
SHOWERS/TSTMS SHOULD HOLD OFF UNTIL MON AM AT THE EARLIEST.

OUTLOOK...MONDAY THROUGH WEDNESDAY...

MONDAY THROUGH TUESDAY...
SOUTHWEST WINDS WITH FREQUENT GUSTS TO 25 KNOTS ESPECIALLY ON THE
SOUTHERN WATERS.  THIS WILL ALSO BUILD SEAS TO 5-8 FEET...ESPECIALLY
ON THE OUTER WATERS.  SMALL CRAFT ADVISORY MAY BE NEEDED DURING THIS
TIME.

THUNDERSTORMS POSSIBLE MONDAY AFTERNOON THROUGH EARLY TUESDAY.
THUNDERSTORMS MAY CONTAIN HEAVY DOWNPOURS...A FEW MAY HAVE STRONG
WIND GUSTS.

AREAS OF FOG AND LOW CLOUDS MUCH OF THIS PERIOD AS VERY HUMID AIR
MOVES OVER THE WATERS.

WEDNESDAY...
WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT LEVELS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...NOCERA/KJC
NEAR TERM...NOCERA - UPDATED 4 PM
SHORT TERM...NOCERA
LONG TERM...WTB
AVIATION...WTB/NOCERA - UPDATED 4 PM
MARINE...WTB/NOCERA - UPDATED 4 PM
Hazardous weather outlook, Jul 16, 4:00 AM EDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
400 AM EDT SAT JUL 16 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-170800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
400 AM EDT SAT JUL 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS MONDAY AFTERNOON
AND EVENING.

HOT WEATHER WILL IMPACT THE REGION THURSDAY AND ESPECIALLY FRIDAY...
WITH THE POTENTIAL FOR OPPRESSIVE/EXCESSIVE HEAT AND HUMIDITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-170800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
400 AM EDT SAT JUL 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FEW THUNDERSTORMS MONDAY EVENING MAY BE ACCOMPANIED BY STRONG
WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAF/WTB

Nearby

Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.